Horrible allergic reaction!: Hello all, I’ve been... - LUPUS UK

LUPUS UK
24,085 members19,412 posts

Horrible allergic reaction!

Hello all,

I’ve been taking prednisalone for about 2 months now with no issues. Started taking hydroxychloroquine about 2 weeks ago and since Tuesday I’ve had the most horrific rash all over my body! Been to gp and walk I Centre who says it’s an allergic reaction to the medication which I’ve now stopped and have been put on strong antihistamines!

Has anyone else had this reaction? The brand was Quinoric!

7 Replies
oldestnewest

Yes I was on it for 2years and it caused problems with my eyes so am off it now

1 like
Reply

I had a reaction to hydroxychloquine several years ago. I had been taking them for 2 weeks so GP didn t associate rash with the meds. The rash got worse and I was admitted to hospital and diagnosed with Steven Johnson syndrome. I spent quite a while in hospital with the rash turning to blisters and peeling skin. Not had a reaction to any other meds.

2 likes
Reply

If the rash doesn't go once the antihistamines click in, do ask to see a dermatologist.

I had a dreadful rash which was thought 'might' have been caused by RTX.My GP just rolled her eyes, & said "wait & see"!

So I took myself off for a Private appointment with my rheumatologist who sent me to a Dermatologist & after a biopsy it turned out to be a Post Viral Rash...(I'd had flu about a month before) & as the Dermy predicted it lasted three months & then disappeared.....& so far for good!

Bad news is my next RTX infusion was delayed "just in case", & when I was overdue by 6 weeks all my symptoms started to return & I'm now playing catch up to get back to the good place I had reached in January!

Good news is the RTX was obviously working for me.

Hope the anti histamine works for you.

2 likes
Reply

Hi mollyaimee.

Yes, I also had a reaction to hydroxychloroquine. I was doing okay with it until prednisilone was stopped and within two weeks my whole body was covered in a burning red rash. Ended up spending 24 hours in A & E having IV steroids and antihistamines (they wanted to admIt me but no beds were available). Luckily it didn’t progress to Stevens Johnson Syndrome.

Now on azothioprine and that seems to be okay - but back on steroids - reducing dose - so it will be interesting to see if I have a hyper-sensitive reaction to the azothioprine, once the steroids are stopped.

Good luck. I hope you find something that works for you.

👍

1 like
Reply

Wow, I have been on Hydroxychloroquine for a year and was put in it because of the insane itching that I had and also my hair had been getting thin and falling out. My Rheumy doctor said I no longer had Lupus “I had outgrown the disease” yet I was still put on the drug. A year on my hair is beautiful once more but the itch is making me ill, anxious, sleep deprived and thoroughly miserable. I’ve been bumped so many times this year in my quest to see my Rheumy doctor and now I’ve appointment for 2019. Perhaps i’ve out-grown the medication 🙂. Thank you for posting your comment it has me thinking.

1 like
Reply

I had the same. Just diagnosed with SCLE. On Prednisolone since Feb this year, tapered to 10 mg and introduced Quinoric @ 400mg somewhere along the line. After a couple of weeks skin rash got much worse so increased Prednisolone back up to 30mg. Ended up in St Thomas’ for 3 days but consultant put it down to a reaction to Omeprozole which I was on to protect my stomach. Apparently he has seen 14 other cases. I’m back on Quinoric but @ 200mg and again tapering Pred. Will be interesting to see what happens. I wasn’t convinced about the Omeprozole reaction tbh.

2 likes
Reply

Hi I was the same on Quinoric its the fillers they use some of us can't tolerate it. I have Zentiva brand Hudroxychloroquine. the same active ingrediants but the fillers are diff ask for this brand x

Reply

You may also like...